Florida, 2007

Damaging Wind in Florida, July 12, 2007

July 12, 2007 · NWS MLB · 1 event in 1 county or zone

Pulse thunderstorms moved to the east coast and strengthened along the sea breeze.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MLB wrote it up.

Pulse thunderstorms moved to the east coast and strengthened along the sea breeze.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 12, 12:40 PM EST, 3 hours 20 minutes earlier.

Area forecast discussion, Jul 12, 12:40 PM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
140 PM EDT THU JUL 12 2007

.DISCUSSION...

OVERNIGHT...DIURNAL CONVECTIVE PATTERN ATTM SIMILAR TO WED...WITH
MAINLY AFFECTING AREAS NORTH OF THE I-4 CORRIDOR...THOUGH CELLS ARE
A LITTLE MORE INTENSE ACROSS THE FAR NRN CWA. EXPECT MOST OF THE
ACTIVITY TO OCCUR THROUGH SUNSET...WITH A SMALL (20) CHC FOR A STRAY
SHRA/TSRA AFTER SUNSET. TOUGH TO SAY WITH ANY CONFIDENCE WHETHER ANY
ACTIVITY WILL LINGER AS LONG AS IT DID LAST NIGHT (ISOLD TS OCCURRED
@KMLB AT 05UTC/1AM)...SO AM ONLY LEAVING IN THRU 03Z FOR NOW. SKIES
SHOULD BECOME MCLR AFTER MIDNIGHT.

FRI-MON...BEGIN THE PERIOD WITH SURFACE RIDGE AXIS FIXATED ACROSS
SOUTH-CENTRAL FLORIDA WITH LIGHT SOUTH/SOUTHWEST WINDS. RIDGE AXIS
EVENTUALLY SHIFTS NORTHWARD TO ACROSS NORTH-CENTRAL FLORIDA EARLY ON
SUN WITH WINDS BACKING TO THE EAST/SOUTHEAST THROUGH MON. ALOFT DEEP
LAYER RIDGING WILL CONTINUE TO STRENGTHEN ACROSS THE REGION AND THE
STEERING FLOW WILL BE RELATIVELY LIGHT. TEMPERATURES TO REMAIN
SLIGHTLY ABOVE NORMAL ON FRI AND MODERATING BACK TOWARDS CLIMO
SAT-MON AS WINDS BACK TOWARDS ONSHORE. AFTERNOON HEAT INDICES WILL
BE IN THE UPPER 90S TO NEAR 100 DEGREES. CONTINUE TO CARRY SCATTERED
POPS FOR AFTERNOON AND EARLY EVENING CENTERED AROUND INLAND MOVING
SEA BREEZE BOUNDARIES AND SUBSEQUENT CONVECTIVE OUTFLOW BOUNDARIES.

TUE-THU...SURFACE RIDGE AXIS REMAINS ACROSS THE NORTHERN PENINSULA
DURING THIS TIME WITH AN ONSHORE COMPONENT OF WIND. ALOFT...STRONG
RIDGE ACROSS THE WEST TO TRANSITION EASTWARD TO OVER THE PLAINS
STATES. DEEP LAYER EASTERLY FLOW WILL RESIDE OVER THE PENINSULA WITH
THE FOCUS FOR AFTERNOON/EVENING CONVECTION TOWARDS THE INTERIOR.
AFTERNOON TEMPERATURES TO REMAIN NEAR SEASONAL NORMS WITH THE
ONSHORE FLOW.

&&

.AVIATION...BEST CHC FOR DIURNAL TS LOOKS TO BE FROM KISM-KMCO-KTIX
NWD THROUGH 00Z. PROBS TOO LOW TO MENTION FOR MLB/VRB.

&&

.MARINE...CONTINUE NO HIGHLIGHTS FOR WINDS AND SEAS AS WE REMAIN
UNDER THE INFLUENCE OF SUBTROPICAL RIDGE WITH SEAS BUILDING SLOWLY
TO AROUND 4FT IN THE OFFSHORE SECTIONS BY LATE TUE. EXPECT AN INLAND
MOVING SEA BREEZE EACH AFTERNOON. BIGGEST CONCERN CONTINUES TO BE
AFTERNOON/EVENING CONVECTION WITH LOCALLY HIGHER SEAS/STRONGER WINDS
INVOF STORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  92  76  90 /  20  40  20  50
MCO  77  94  75  93 /  20  40  20  50
MLB  76  91  77  89 /  20  40  20  40
VRB  76  91  75  91 /  20  40  20  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM/AVIATION...CRISTALDI
LONG TERM....SEDLOCK
Hazardous weather outlook, Jul 12, 3:31 AM EST, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
431 AM EDT THU JUL 12 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
122045-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
431 AM EDT THU JUL 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A FRONTAL TROUGH ACROSS THE SOUTHEAST STATES WILL PROVIDE A MOIST
SOUTH TO SOUTHWEST WIND FLOW. THE EAST COAST SEA BREEZE SHOULD
FORM DURING THE EARLY AFTERNOON AND INITIATE ISOLATED STORMS. THE
STORMS ARE EXPECTED TO INCREASE IN COVERAGE BY LATE AFTERNOON AS
NUMEROUS BOUNDARIES INTERACT...ESPECIALLY NEAR THE COAST.

THE MAIN HAZARD FROM ISOLATED STRONG STORMS WILL BE FREQUENT
LIGHTNING STRIKES. RAINFALL AMOUNTS AROUND 2 INCHES AND WIND GUSTS
TO 40 MPH WILL ALSO BE POSSIBLE.

...MARINE THUNDERSTORM GUST IMPACT...
STORMS THAT FORM OVER THE MAINLAND SHOULD MOVE EAST AT 10 KNOTS...
AND CROSS THE COAST DURING THE AFTERNOON AND EVENING...ESPECIALLY
NORTH OF SEBASTIAN INLET. A FEW ARE EXPECTED TO PRODUCE FREQUENT
LIGHTNING STRIKES AND WIND GUSTS OF 35 TO 40 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SOUTHWEST FLOW WILL PERSIST THROUGH FRIDAY WITH SCATTERED MAINLY
AFTERNOON STORMS EXPECTED ACROSS THE AREA. OVER THE WEEKEND AND
INTO NEXT WEEK...THE ATLANTIC HIGH PRESSURE RIDGE IS FORECAST TO BEGIN
PUSHING NORTHWARD...WHICH WOULD START TO FOCUS STORMS MORE OVER
INTERIOR SECTIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

LASCODY

In the hours before

Special weather statement, Jul 12, 12:51 PM EST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
151 PM EDT THU JUL 12 2007

FLZ141-121830-
COASTAL VOLUSIA COUNTY-
151 PM EDT THU JUL 12 2007

...STRONG THUNDERSTORMS WILL AFFECT NORTHEAST VOLUSIA COUNTY...

AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS FROM 7 MILES WEST OF ORMOND BY THE SEA TO 10
MILES WEST OF ORMOND BEACH...MOVING EAST AT 15 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

CRISTALDI
Special weather statement, Jul 12, 1:27 PM EST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
227 PM EDT THU JUL 12 2007

FLZ045-046-121915-
ORANGE-SEMINOLE-
227 PM EDT THU JUL 12 2007

...STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL ORANGE COUNTY AND
MAY AFFECT SOUTHEASTERN SEMINOLE COUNTY...

AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE CLUSTER OF STRONG STORMS OVER AZALEA PARK...MOVING EAST AT 20
MPH.

LOCATIONS IN THE PATH OF THESE STRONG STORMS INCLUDE UNION PARK...
UNIVERSITY PARK...AND POSSIBLY CHULUOTA.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

CRISTALDI
Special weather statement, Jul 12, 2:08 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
308 PM EDT THU JUL 12 2007

FLZ141-147-122000-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-
308 PM EDT THU JUL 12 2007

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN BREVARD COUNTY AND
SOUTHERN VOLUSIA COUNTY...

AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS FROM 10 MILES WEST OF MAYTOWN TO 15 MILES WEST
OF MIMS...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THIS LINE OF STRONG STORMS INCLUDE MAYTOWN
...OAK HILL...SCOTTSMOOR AND MIMS.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

CRISTALDI
Special weather statement, Jul 12, 2:16 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
316 PM EDT THU JUL 12 2007

FLZ045-122000-
ORANGE-
316 PM EDT THU JUL 12 2007

...STRONG THUNDERSTORMS AFFECTING CENTRAL AND EASTERN ORANGE
COUNTY...

AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS FROM CHRISTMAS TO 8 MILES WEST OF LAKE MARY
JANE...MOVING EAST AT 20 MPH. THESE STORMS WILL AFFECT MOST OF THE
EASTERN HALF OF ORANGE COUNTY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORMS PASS.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

WIND SENSORS ON THE EAST SIDE OF THE ORLANDO INTERNATIONAL AIRPORT
INDICATED WIND GUSTS OF AROUND 50 MPH ASSOCIATED WITH THESE STORMS.

CRISTALDI
Special weather statement, Jul 12, 2:56 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
356 PM EDT THU JUL 12 2007

FLZ053-122030-
OSCEOLA-
356 PM EDT THU JUL 12 2007

...STRONG THUNDERSTORMS AFFECTING NORTHWESTERN OSCEOLA COUNTY...

AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM NEAR CAMPBELL OR JUST WEST OF WEST LAKE TOHO.  THE
STORM WAS MOVING NORTHEAST AT 20 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW
AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. THIS
STORM WILL ALSO CONTAIN FREQUENT LIGHTNING. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

15
Special weather statement, Jul 12, 3:40 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
440 PM EDT THU JUL 12 2007

FLZ054-122145-
INDIAN RIVER-
440 PM EDT THU JUL 12 2007

...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN INDIAN RIVER COUNTY...

AT 437PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 5 MILES WEST OF VERO BEACH SOUTH...MOVING EAST AT 15
MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE VERO BEACH
HIGHLANDS...VERO BEACH...THE INTRACOASTAL WATERWAY...THE BARRIER
ISLAND COMMUNITIES AND THE COASTAL WATERS EAST OF VERO BEACH.

THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF
LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM
THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS
POSSIBLE.

67

The radar

The Melbourne radar (KMLB), 59 km away, was scanning. The volume nearest the first event began at 21:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Indian River

When
July 12, 4:00 PM EST
Where
Indian River County, Vero Beach
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
27.630, -80.400

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51885.